Hail, Seward
- When
- June 7, 10:47 AM CST
- Where
- Seward County, Milford
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.767, -97.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 7, 1:49 AM CST, 8 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 249 AM CDT TUE JUN 7 2005 .DISCUSSION... IN THE SHORT TERM...CONVECTIVE COMPLEXES MOVING ACROSS PORTIONS OF CENTRAL NEBRASKA THIS MORNING NOW HEADING INTO NORTHEAST NEBRASKA. ACTIVITY IS BEING ENHANCED VIA STRONG ISENTROPIC UPGLIDE AND A WEAK SHORTWAVE MOVING ACROSS THE STATE. EXPECT CLUSTER WILL DIE OFF TOWARD MID/LATE MORNING WHEN MID LEVEL BAROCLINIC ZONE WEAKENS CONSIDERABLY. OTHERWISE...WARM TEMPS ON TAP FOR TODAY ACROSS THE CWA. WILL FOLLOW SLIGHTLY WARMER MET GUID AS SOUTHERLY WINDS KICK. MODELS SHOW CONSIDERABLE MOISTURE TRANSPORT THROUGH THE DAY TODAY WITH 70 DEGREE BOUNDARY LAYER DEW POINTS REACHING THE SOUTHERN CWA BY DAYS END. BOTTOM LINE IS UNCOMFORTABLE...MUGGY CONDITIONS WILL PREVAIL THIS AFTERNOON. PCPN CHANCES TONIGHT...PER LATEST MODEL SOLUTIONS...APPEAR TO BE NOT AS GREAT OVER THE CWA AS THEY WERE OVER THE LAST SEVERAL RUNS. MATTER OF FACT...NEITHER PAINT ANY QPF ACROSS THE AREA OVERNIGHT. NAM & GFS FOCUS BEST CHANCES NORTH OF THE CWA ACROSS THE DAKOTAS AS SURFACE LOW PRESSURE CENTER MOVES INTO EASTERN SD. STILL...THINK THERE IS ENOUGH CAUSE TO BE CONCERNED FOR SOME PCPN DEVELOPMENT AS ASSOCIATED COLD FRONT MOVES THROUGH NEBRASKA OVERNIGHT AND GREETS A QUITE MOIST AIR MASS IN PLACE. LIMITING FACTOR THOUGH MAY BE CAPPING AFFECTS... PARTICULARLY SOUTH...AS LS INDICES ARE GENERALLY ABOVE 2-3 DEGREES. BY WEDNESDAY MORNING THE COLD FRONT IS PROGGED TO SWEEP THROUGH THE CWA. HOWEVER MODELS SHOW IT STALLING OUT FROM ABOUT CNTRL IA INTO NRN MO...AND THEN TO SRN KS IN THE AFTERNOON...THEN MAKING A MOVE BACK NORTHWARD INTO THE CWA BY AFTERNOON AS LEESIDE SURFACE LOW SPINS UP IN WESTERN KS AND STRONG SOUTHERLY WINDS KICK IN ACROSS THE PLAINS. PLENTY OF MOISTURE IS PROGGED TO ADVECT BACK INTO THE CWA AS PWS APPROACH 1.8. WILL THEREFORE FOCUS POPS OVER THE SOUTHERN CWA WEDNESDAY AFTERNOON. PCPN CHANCES CONTINUE WEDNESDAY NIGHT AS THE MODELS SHOW THE BOUNDARY MEANDERING ACROSS THE CWA. PROGGED MID LEVEL BAROCLINIC ZONE RATHER PRONOUNCED OVERNIGHT... ENHANCING PCPN CHANCES. ON THURSDAY...BOUNDARY CONTINUES TO EXTEND RIGHT ACROSS THE CWA IN ASSOCIATION WITH SURFACE LOW IN WRN KS. STILL ADEQUATE MOISTURE TO WORK WITH SO PCPN CHANCES CONTINUE THROUGH THE DAY AND THURSDAY NIGHT. IN THE EXTENDED PERIODS...MEAN TROF OVER THE WESTERN CONUS ALONG WITH AMPLE GULF MOISTURE AND INSTABILITY WILL CONTINUE TO PROMOTE THUNDERSTORM CHANCES THROUGH THE MAJORITY OF THE OUTER PERIODS. HARD TO PIN DOWN WHERE BEST CHANCES WILL BE DURING THIS TIME FRAME WITH MEANDERING BOUNDARIES AND IMPULSES PASSING THROUGH THE FLOW. THEREFORE WILL BLANKET CWA WITH SMALL POPS TO COVER UNCERTAINTIES. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 501 AM CDT TUE JUN 7 2005 NEZ011-012-015>018-030>033-042-043-071700- ANTELOPE-BOONE-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE- STANTON-THURSTON-WAYNE- 501 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF NORTHEAST NEBRASKA LATE THIS AFTERNOON AND THIS EVENING. THE AREA OF CONCERN IS MAINLY NORTHWEST OF A LINE FROM COLUMBUS TO MACY. SHOULD SEVERE STORMS DEVELOP...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. MOIST...SOUTHERLY FLOW WILL PREVAIL THIS AFTERNOON ACROSS THE PLAINS AS SURFACE LOW PRESSURE ORGANIZES OVER WESTERN NEBRASKA. BY LATE THIS AFTERNOON...THUNDERSTORM DEVELOPMENT WILL FOCUS ALONG A WARM FRONT THAT IS EXPECTED TO BE NEAR THE NEBRASKA...SOUTH DAKOTA BORDER. A WARM MID LEVEL LAYER COMBINED WITH WEAK FORCING MAY PROVE TO BE THE LIMITING FACTOR FOR THUNDERSTORM INITIATION...AND MAY INHIBIT THUNDERSTORM ACTIVITY OVER THE OUTLOOK AREA ENTIRELY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORMS CHANCES WILL EXIST THROUGH THE MAJORITY OF THE WEEK... AS WELL AS THIS WEEKEND...ACROSS THE OUTLOOK AREA. AT THIS POINT... WITH DISTURBANCES MOVING THROUGH THE MEAN FLOW ACROSS THE PLAINS COUPLED WITH AN UNSTABLE ENVIRONMENT...THE OUTLOOK AREA WILL EXPERIENCE A SEVERE WEATHER POTENTIAL ON AN ALMOST DAILY BASIS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING. NEZ034-044-045-050>053-065>068-078-088>093-071700- BURT-BUTLER-CASS-DODGE-DOUGLAS-GAGE-JEFFERSON-JOHNSON-LANCASTER- NEMAHA-OTOE-PAWNEE-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- WASHINGTON- 501 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. A WARM MID LEVEL LAYER THOUGH...COMBINED WITH WEAK FORCING MAY PROVE TO BE THE LIMITING FACTOR FOR THUNDERSTORM INITIATION...AND MAY INHIBIT THUNDERSTORM ACTIVITY OVER THE OUTLOOK AREA ENTIRELY. IF THUNDERSTORMS DO DEVELOP...THEY SHOULD BE ISOLATED IN NATURE AND NOT POSE A SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORMS CHANCES WILL EXIST THROUGH THE MAJORITY OF THE WEEK... AS WELL AS THIS WEEKEND...ACROSS THE OUTLOOK AREA. AT THIS POINT... WITH DISTURBANCES MOVING THROUGH THE MEAN FLOW ACROSS THE PLAINS COUPLED WITH AN UNSTABLE ENVIRONMENT...THE OUTLOOK AREA WILL EXPERIENCE A SEVERE WEATHER POTENTIAL ON AN ALMOST DAILY BASIS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. IAZ043-055-056-069-079-080-090-091-071700- FREMONT IA-HARRISON IA-MILLS IA-MONONA IA-MONTGOMERY IA-PAGE IA- POTTAWATTAMIE IA-SHELBY IA- 501 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. A WARM MID LEVEL LAYER THOUGH...COMBINED WITH WEAK FORCING MAY PROVE TO BE THE LIMITING FACTOR FOR THUNDERSTORM INITIATION...AND MAY INHIBIT THUNDERSTORM ACTIVITY OVER THE OUTLOOK AREA ENTIRELY. IF THUNDERSTORMS DO DEVELOP...THEY SHOULD BE ISOLATED IN NATURE AND NOT POSE A SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORMS CHANCES WILL EXIST THROUGH THE MAJORITY OF THE WEEK... AS WELL AS THIS WEEKEND...ACROSS THE OUTLOOK AREA. AT THIS POINT... WITH DISTURBANCES MOVING THROUGH THE MEAN FLOW ACROSS THE PLAINS COUPLED WITH AN UNSTABLE ENVIRONMENT...THE OUTLOOK AREA WILL EXPERIENCE A SEVERE WEATHER POTENTIAL ON AN ALMOST DAILY BASIS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DEE
The Omaha radar (KOAX), 84 km away, was scanning. The volume nearest the first event began at 16:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456778.